Information on emergency contraceptive pill and pain
So my girlfriend, and i got physical today. There was no insertion of the penis into the vagina, but we did grind a lot with our underwear on. I did get wet, but did not ejaculate, it was only pre-cum.
Then my underwear came off and there was grinding again, but she had her underwear on. There might have been a small period of time when my penis did touch her vagina as her panty slid off. a little
I did not ejaculate at all until this, so there was no contact of my ejaculated sperm with her vagina, but what i am worried about its the pre cum that might have made contact.
We're really worried and shes considering taking an emergency contraceptive pill. She is very concerned about the side effects. I was wondering if you could help me more and tell me if the side effects are dangerous or how long the nausea would last?
or if there is a chance of pregnancy considering what ever happened?
Her periods ended 4 days ago and she has a regular menstrual cycle and is 20 years old.
Also, she did have these vibrating sensation in her vaginal area about 7 hours after we got physical, There wasnt much pain but there was this vibration, tingling feeling and she also is complaining of a mild pain in the stomach. I did insert my finger into her vagina and i might be because of that. We're really worried about this,Please help
Thanks for contacting askthedoctor.com for an opinion.
As per the history she has just been over with menses 4 days ago and hence it is likely that she was in her safe period when you both had this sexual intimacy. Considering that her cycles have been regular, it is likely that she must be either on day 9 or 10 of her cycle when ovulation had not occurred yet and thus fertilization to an embryo is not likely preventing her from pregnancy.
However as you are worried about the precum having touched her vagina, and as precum is known to contain sperms as well, the chances of pre cum causing pregnancy does exist but considering the safe period, the chances of pregnancy are minimal. However if there occurred an early ovulation in this cycle and the fact that sperm can survive for 72 hrs in the reproductive tract there are bleak possibilities that fertilisation may occur as the window period between safe period and ovulation is small, so it is wise to contemplate use of an emergency contraceptive pill.
The pill usually initiates a withdrawal bleed within 7-10 days from the day of consumption and the bleed ensures shedding of endometrium, confirming that there would be no implantation and that the lady would be pregnancy safe. The most common side effect after taking the emergency pill as seen in some women is nausea which can be a part of premenstrual symptom before the bleed and subsides after the withdrawal bleed. Also, another common side effect is delayed next few cycles as the date of menstruation would be changed and the date of withdrawal bleed would be the fresh date of LMP of the next cycle.
So , considering the benefits of pill over the risks of an unplanned pregnancy, it is suggested that she may take the emergency contraception pill.
I hope i have answered the query in detail,
wishing you safe sexual practices in future,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.